# SDR CALA2021062300929

- Difficulty date: June 22, 2021
- Submitted: June 23, 2021
- Operation: Air carrier
- Aircraft: N77012
- Make and model: Boeing 777224
- Aircraft serial: 29860
- Aircraft time: 102,615 hours, 10,113 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Gcu
- Part number: 756603C
- Part serial: 0069
- Condition: Faulted
- Location: Apu
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

CREW REPORTS SMOKE IN THE COCKPIT. AFTER INSPECTING MAIN AND FOWARD E/E , DID NOT  FIND ANY PHYSICAL EVIDENCE OF DAMAGE. SMELL OF HEAVY ELECTRICAL ODOR AND WHITE SMOKE. APU  WAS OFF INITIALLY UPON ARRIVAL TO A/C. A/C WAS ON EXTERNAL POWER RIGHT SIDE WAS ISOLATED, EQUIPMEMT COOLING IN OVERIDE. START APU, AND FOUND APU GCU IN E/E INTERNALLY SHORTING OUT. LEFT A/C ON GROUND SERVICE. CREW WAS NOTIFIED TO FILE CABIN SMOKE PAPERWORK. INSPECTED APU GCU RACK CONNECTOR, WIRING, AND SURROUNDING AREA, NO DEFECTS NOTED. REMOVED AND REPLACED APU GCU PER AMM 24-22-02, CONFIRMED CORRECT SOFTWARE AND PERFORMED LRU REPLACEMENT TEST, TESTS GOOD. RAN APU AND PACKS FOR 2+ HOURS AND ALL SMELLS HAVE DISSIPATED. AS A NOTE, THE FAULTY APU GCU WAS REMOVED FROM A/C ADD EMP:U264736 UNIT, GENERATOR  OFF 27-2421-9-0001 0069 ON 27-2421-9-0001 0411 ROTABLE PARTS CHANGE WAS INDICATED - TT # 1418630  SN OFF 0069 COMPLETED. TOMC CONCURES NO FURTHER STEPS ARE NECESSARY. FORM 46-6020 STEPS OF CONDITIONAL INSPECTION PER AMM 05-51-58-800-801-C3. 2473 IN NOV. 2020 FOR A SIMILAR ISSUE. COMPLIED WITH NECESSARY
